Mood stabilizers are drugs used to treat people with severe mood swings, which is commonly seen in bipolar disorder and schizoaffective disorder. Drugs commonly used are Lithium, Valproate, Lamotrigine, Carbamazepine, etc. These drugs prevent shifts between mania and depression.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
My relative has been taking medications for OCD for the last 20 years. Is it suitable to add mood stabilizers for her?
Query: Hi doctor, My relative has had severe OCD for the last 20 months. He has not left home for six months and spends 18 to 20 hours in bed. She started tablet Fluvoxamine the previous year at 25 mg, increasing by 25 mg every three weeks, and currently at 100 mg from the last seven weeks. There is a slig... Read Full »
Answer: Hi, Welcome to icliniq.com. I understand your concern. The patient has been on the same medication for more than seven weeks. It usually takes four weeks for the full effect of the medication. If there is not much improvement, you must increase the dose or add another medication. You can ask your... Read Full »
I am a 19-year-old girl diagnosed with a mood disorder. I attempted to scratch my body and bite my palm. What is my actual problem, am I diagnosed correctly?
Query: Hello doctor,I am a 19-year-old girl, and was diagnosed with a mood disorder by my therapist (psychologist) who gave me some homeopathic medicines. I feel my situation is worse, I have good days and bad days. But lately, I have attempted to scratch my body skin and bite my palms. I knew what I was d... Read Full »
Answer: Hello, Welcome to icliniq.com. You may have a borderline personality disorder. It is a type of personality nature. You may have a chronic feeling of emptiness, emotional outbursts, overwhelming behavior, and self-harming behavior. You mostly feel that no one understands you in this world. You may ... Read Full »
I believe that I have symptoms of MPD with low esteem and anxiety. What to do?
Query: Hi doctor,I believe that I have symptoms of MPD. Some are from my past and some are present. For examples, I see things in black and white, low self-esteem, feeling evil, substance abuse (weed and alcohol), feeling empty, not sure how to react to emotional or social situations and unhealthy relation... Read Full »
Answer: Hi, Welcome to icliniq.com. I can understand your concern. Some of the symptoms you have mentioned suggest depression and anxiety. Low self-esteem, feeling low, etc., are classical depression symptoms. Hair pulling is one of the anxiety symptoms. Under unconscious anxiety, individuals develop a ... Read Full »
Is Zoloft safe for a 13 year old boy who is suffering from bipolar disorder?
Query: Hi doctor, I am concerned about the medication that my 13 year old son is currently taking for bipolar disorder. He was diagnosed bipolar disorder at the age of 7. After trying several medications Depakote was the one that worked best. My ex-husband got custody of him 4 years ago and pulled him o... Read Full »
Answer: Hi, Welcome to icliniq.com. First of all, I want to inform you that Vyvanse (Lisdexamfetamine) and Intuniv (Guanfacine) tablets are indicated for Attention deficit hyperactivity disorder (ADHD). Depakote (Valproic acid) is an antiepileptic and mood stabilizer. It is useful for bipolar disorder. I... Read Full »
I overreact a lot on trivial matters. How can I change myself?
Query: Hello doctor, I am a 21-year-old male and I have a partner of 19 years. We go along well. But my problem is that I overreact a lot on her actions. Like if she does not text me, my mood gets changed and I will be angry. But, I want to change myself. I want to change my attitude. I want to be more fr... Read Full »
Answer: Hello, Welcome to icliniq.com. The first important thing in a relationship is that do not force her for anything and accept her however she is. Do not try to change her. Give her personal space. If you overreact then you may lose the love and respect for you. Spend some quality time w... Read Full »
Please suggest ways to overcome ego problems at office.
Query: Hi doctor, I am 30 years old. After completion of school and I did not join college for eight years. Then I joined a diploma course. My father consulted many psychiatrists to find out my problem. Unfortunately, I was admitted by one doctor in nursing home for around three months for treatment. I ha... Read Full »
Answer: Hi, Welcome to icliniq.com. After reading the history I can say that your main current issue is difficulty in continuing a job for long. You perform well in interviews and get selected for jobs but not able to continue the job. I want to know what kind of difficulties you face during the job? Wha... Read Full »
How to taper drug doses to reduce withdrawal symptoms and control anxiety and depression?
Query: Hello doctor, My 28 year old son is being treated for bipolar disorder and depression. He has been on and off antidepressants since he was 16 years old due to high anxiety issues. He just started with 50 mg Serquiler one to two tablets at night, 600 mg Gabapentin thrice a day, 20 mg Paxil once a day... Read Full »
Answer: Hello, Welcome to icliniq.com. Seroquel (Quetiapine) and Oxcarbazine (Oxcarbazepine) are indicated in bipolar disorder as both have mood stabilizing properties. Paxil (Paroxetine) and Gabapentine (Gabapentin) are used in anxiety or depression. As you mentioned that Paxil was used in the highest... Read Full »
After taking medicines for depression, my cousin remains drowsy. Why?
Query: Hi doctor, My 22 year old cousin has been feeling depressed, easily irritable, and anxious for past few months. He also smokes 5 to 6 cigarettes per day. We consulted a psychiatrist last week, and he prescribed some medicines. After taking these medications he is feeling drowsy, and he says that his... Read Full »
Answer: Hi, Welcome to icliniq.com. I have seen the attached prescription (attachment removed to protect patient identity). The medicines which are prescribed for your cousin are antidepressants, mood stabilizer, and multivitamins. As you have told that your cousin is feeling depressed, irritable,... Read Full »
I am getting a lot of unrealistic thoughts with mood swings. Why?
Query: Hi doctor, I am a 22 year old male, I get a lot of unrealistic thoughts, and they consume a lot of my time; as a result, I suffer in studies. I feel as if I am in a different world when I watch movies or traveling or listening to music. I saw a girl's video online, I watched her dance and became he... Read Full »
Answer: Hi, Welcome to icliniq.com. You seem to be suffering from a labile mood, characterized by frequent mood swings. This can hamper your progress and it has to be treated. You require a mood stabilizer, I suggest you try taking the following. Tablet Dicorate ER (Divalproex) 500 mg, once daily. Tablet S... Read Full »
Please suggest medicine to lessen sudden mood swings and control anger.
Query: Hi doctor, I am a 27-year-old female with a weight of 82 kilograms. I want to know whether I am mentally ill. I get angry even for tiny things. I feel annoyed. I easily burst like a volcano. My hands become trembled when I become anxious. There are times where I feel that I know everything, and I... Read Full »
Answer: Hi, Welcome to icliniq.com. According to the information provided here, there is no evidence of any severe mental health disorder. You have mentioned that your uncle has schizophrenia. Your symptoms do not indicate schizophrenia. You seem to have emotional problems. You have problems with anger ma... Read Full »